Journal of Commutative Algebra

Quasi-Gorensteinness of extended Rees algebras

Youngsu Kim

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $R$ be a Noetherian local ring and $I$ an $R$-ideal. It is well known that, if the associated graded ring ${gr} _I(R)$ is Cohen-Macaulay (Gorenstein), then so is $R$, but in general, the converse is not true. In this paper, we investigate the Cohen-Macaulayness and Gorensteinness of the associated graded ring ${gr} _I(R)$ under the hypothesis that the extended Rees algebra $R[It,t^{-1}]$ is quasi-Gorenstein or the associated graded ring ${gr} _I(R)$ is a domain.

Article information

J. Commut. Algebra, Volume 9, Number 4 (2017), 507-544.

First available in Project Euclid: 14 October 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A30: Associated graded rings of ideals (Rees ring, form ring), analytic spread and related topics 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Extended Rees algebra associated graded ring quasi-Gorenstein ring Cohen-Macaulay ring


Kim, Youngsu. Quasi-Gorensteinness of extended Rees algebras. J. Commut. Algebra 9 (2017), no. 4, 507--544. doi:10.1216/JCA-2017-9-4-507.

Export citation


  • Y. Aoyama, Some basic results on canonical modules, J. Math. Kyoto Univ. 23 (1983), 85–94.
  • W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambr. Stud. Adv. Math. 39, Cambridge University Press, Cambridge, 1993.
  • D.A. Buchsbaum and D. Eisenbud, What makes a complex exact?, J. Algebra 25 (1973), 259–268.
  • D. Eisenbud, Commutative algebra with a view toward algebraic geometry, Grad. Texts Math. 150, Springer-Verlag, New York, 1995.
  • E. Freitag and R. Kiehl, Algebraische Eigenschaften der lokalen Ringe in den Spitzen der Hilbertschen Modulgruppen, Invent. Math. 24 (1974), 121–148.
  • W. Heinzer, M.-K. Kim and B. Ulrich, The Gorenstein and complete intersection properties of associated graded rings, J. Pure Appl. Algebra 201 (2005), 264–283.
  • ––––, The Cohen-Macaulay and Gorenstein properties of rings associated to filtrations, Comm. Algebra 39 (2011), 3547–3580.
  • J. Herzog and E. Kunz, eds., Der kanonische Modul eines Cohen-Macaulay-Rings, Lect. Notes Math. 238, Springer-Verlag, Berlin, 1971.
  • J. Herzog, A. Simis and W.V. Vasconcelos, On the canonical module of the Rees algebra and the associated graded ring of an ideal, J. Algebra 105 (1987), 285–302.
  • M. Hochster, Rings of invariants of tori, Cohen-Macaulay rings generated by monomials, and polytopes, Ann. Math. 96 (1972), 318–337.
  • ––––, Criteria for equality of ordinary and symbolic powers of primes, Math. Z. 133 (1973), 53–65.
  • S. Huckaba and C. Huneke, Powers of ideals having small analytic deviation, Amer. J. Math. 114 (1992), 367–403.
  • C. Huneke, Lectures on local cohomology, Interactions between homotopy theory and algebra, Contemp. Math. 436, American Mathematical Society, Providence, RI, 2007.
  • H. Matsumura, Commutative algebra, Math. Lect. Note 56, Benjamin/ Cummings Publishing Co., Inc., Reading, MA, 1980.
  • M.P. Murthy, A note on factorial rings, Arch. Math. 15 (1964), 418–420.
  • C. Polini and B. Ulrich, A formula for the core of an ideal, Math. Ann. 331 (2005), 487–503.
  • C. Polini, B. Ulrich and M.A. Vitulli, The core of zero-dimensional monomial ideals, Adv. Math. 211 (2007), 72–93.
  • D. Rees, A note on analytically unramified local rings, J. Lond. Math. Soc. 36 (1961), 24–28.
  • M.E. Rossi, Primary ideals with good associated graded ring, J. Pure Appl. Algebra 145 (2000), 75–90.
  • N.V. Trung, Reduction exponent and degree bound for the defining equations of graded rings, Proc. Amer. Math. Soc. 101 (1987), 229–236.
  • P. Valabrega and G. Valla, Form rings and regular sequences, Nagoya Math. J. 72 (1978), 93–101.